Alert archive / Colorado / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this wind chill advisory at Feb 5, 2014, 2:44 PM MST for 16 counties in Colorado. It took effect at Feb 5, 2014, 7:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 2:44 PM MST (21:44 UTC)
- In effect from
- Feb 5, 2014, 7:00 PM MST
- Expired
- Feb 6, 2014, 11:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WWUS45 KBOU 052144 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 244 PM MST WED FEB 5 2014 COZ038>051-060700- /O.NEW.KBOU.WC.Y.0004.140206T0200Z-140206T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 244 PM MST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM MST THURSDAY. * WIND CHILL VALUES...18 BELOW TO 25 BELOW ZERO. LIGHT WINDS UNDER 10 MPH TONIGHT WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO CREATE THE DANGEROUSLY COLD WIND CHILLS. * IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE AND/OR LEAD TO HYPOTHERMIA IN 30 MINUTES OR LESS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR SEVERAL LAYERS OF CLOTHING...A HAT...AND GLOVES. && $$
2 follow-up statements
466 WWUS45 KBOU 060938 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 238 AM MST THU FEB 6 2014 COZ038>051-061800- /O.CON.KBOU.WC.Y.0004.000000T0000Z-140206T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 238 AM MST THU FEB 6 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WIND CHILL VALUES...18 BELOW TO 25 BELOW ZERO. LIGHT WINDS UNDER 10 MPH TONIGHT WILL COMBINE WITH VERY COLD AIR TEMPERATURES TO CREATE THE DANGEROUSLY COLD WIND CHILLS. * IMPACTS...DANGEROUS WIND CHILLS CAN RESULT IN FROSTBITE AND/OR LEAD TO HYPOTHERMIA IN 30 MINUTES OR LESS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR SEVERAL LAYERS OF CLOTHING...A HAT...AND GLOVES. && $$
654 WWUS45 KBOU 061752 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1052 AM MST THU FEB 6 2014 COZ038>051-061900- /O.EXP.KBOU.WC.Y.0004.000000T0000Z-140206T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER... KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING... PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID... SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1052 AM MST THU FEB 6 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... TEMPERATURES WERE SLOWLY WARMING ACROSS THE AREA WITH LIGHT WINDS CONTINUING. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM MST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 10:06 AM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Feb 5, 10:06 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1006 AM MST WED FEB 5 2014 .UPDATE... && .SHORT TERM...TEMPERATURES HAVE BEEN SLOW TO WARM ACROSS THE NORTHEAST PLAINS THOUGH WINDS HAVE DECREASED. STILL FAIRLY LOW WIND CHILL VALUES DESPITE THE WEAKER WINDS. WIND CHILL HILITES SET TO EXPIRE AT 18Z AND WILL ALLOW THEM TO EXPIRE AT THAT TIME. HIGH TEMPERATURES WILL BE TRICKY THIS AFTERNOON AS COMBINATION OF SURFACE INVERSIONS AND INCREASING CLOUDS WILL LIMIT THE WARMUP. LATEST FORECAST SOUNDINGS KEEP THE INVERSIONS IN PLACE THROUGH THE AFTERNOON. SO...WILL LOWER THE MAX TEMPERATURES MOST AREAS ACROSS THE PLAINS A FEW MORE DEGREES. ACROSS MOUNTAINS...SOME WEAK OROGRAPHICS AND MOISTURE GENERATING LIGHT SNOW ALONG THE CONTINENTAL DIVIDE. APPROACHING WEAK DISTURBANCE EXPECTED TO MOVE ACROSS THE MOUNTAINS LATE THIS AFTERNOON AND ONTO THE PLAINS LATER THIS EVENING. LAPSE RATES IMPROVE OVER THE MOUNTAINS OVERNIGHT AS OROGRAPHICS INCREASE. LATEST QG VERTICAL VELOCITY PROGS SHOW SOME WEAK MID LEVEL ASCENT OVER THE AREA BY THE EVENING. SNOW SHOULD INCREASE OVER THE HIGH COUNTRY BY THE EVENING AND BECOME A BIT MORE WIDESPREAD OVERNIGHT. AT THIS TIME ONLY LIGHT SNOW ACCUMULATIONS EXPECTED...GENERALLY 2 TO 4 INCHES. CURRENT FORECASTS SEEM TO HAVE A GOOD HANDLE ON THIS SYSTEM...WON'T CHANGE WEATHER OR POPS MUCH. LASTLY...LOOKS LIKE ANOTHER VERY COLD NIGHT ACROSS THE PLAINS WITH TEMPERATURES WELL BELOW ZERO AGAIN. BUT LOWS WILL DEPEND ON THE AMOUNT OF CLOUD COVER STILL OVER THE AREA. ONLY MINOR ADJUSTMENTS TO THE LOWS AT THIS TIME. NOT SURE A WIND CHILL HILITE WILL BE NEEDED AGAIN FOR THE PLAINS...WILL MAKE THAT DECISION FOR THE AFTERNOON ISSUANCE. .AVIATION...STILL SOME FOG IN THE VICINITY...THOUGH NOT MUCH STRATUS. WILL KEEP VCFG IN THE AREA TAFS FOR A FEW MORE HOURS. OTHERWISE...CLOUDS WILL BE ON THE INCREASE THROUGH THE AFTERNOON. LATEST GUIDANCE SHOWING THE STRATUS SPREADING ACROSS THE AREA AIRPORTS BY 23Z AND WILL ADJUST THE AREA TAFS TO SHOW THIS TREND. THERE IS A CHANCE FOR LIGHT SNOW BETWEEN 01Z AND 08Z AS A WEAK DISTURBANCE MOVES OVERHEAD...THOUGH THE BEST CHANCE WILL BE NEAR THE FOOTHILLS. CONFIDENCE IS LOW IN INCLUDING A TEMPO GROUP AT THIS TIME...SO FOR NOW WILL GO WITH VCSH. POTENTIAL FOR A DENVER CYCLONE AFTER 06Z WITH SOME FOG AND LOWER CEILINGS AND WILL CONTINUE THE TREND OF THE ONGOING TAFS. && .PREV DISCUSSION... /ISSUED 258 AM MST WED FEB 5 2014/ SHORT TERM...VERY COLD AIRMASS IS OVER THE AREA EARLY THIS MORNING WITH TEMPS ALREADY RANGING FROM 10 BELOW TO 20 BELOW OVER NERN COLORADO. ALTHOUGH WINDS ARE ONLY IN THE 5 TO 10 MPH RANGE ISSUED A WIND CHILL WARNING FOR MOST OF NERN CO THRU LATE MORNING AND A WIND CHILL ADVISORY OVER THE URBAN CORRIDOR. WIND CHILL READINGS OVER PART OF THE PLAINS HAVE RANGED FM 25 BELOW TO 35 BELOW WITH NEAR 40 BELOW AT TIMES NR THE WY BORDER. FOR THIS AFTN AND TONIGHT MOISTURE WILL INCREASE IN WNW FLOW ALOFT AS A FEW MINOR DISTURBANCES MOVE ACROSS. CROSS-SECTIONS SHOW DECENT MOISTURE IN THE MTNS ALTHOUGH LAPSE RATES ARE NOT THAT GREAT UNTIL LATE TONIGHT. SNOW SHOULD BECOME MORE WIDEPSREAD TONIGHT BUT WILL KEEP AMOUNTS IN THE 2-4 INCH RANGE ALTHOUGH SOME AREAS COULD SEE UP TO 6 INCHES. ARCTIC SFC HIGH PRES WILL CONTINUE TO BUILD OVER THE AREA WITH WEAK UPSLOPE FLOW. SOME WK QG ASCENT IS SHOWN THIS EVENING OVER NERN CO WHICH COULD LEAD TO AT LEAST A CHC OF SOME LIGHT SNOW THIS EVENING FM THE FOOTHILLS ACROSS THE PLAINS. AS FOR HIGH TEMPS THIS AFTN READINGS MAY STRUGGLE TO GET ABV ZERO OVER MOST OF NERN CO DUE TO STG INVERSIONS AND INCREASING CLOUD COVER BY AFTN. AS FOR LOWS OVERNIGHT A LOT WILL DEPEND ON HOW MUCH CLOUD COVER THERE IS AFTER MIDNIGHT. IF SKIES END UP CLEARING OUT COULD SEE SIMILAR LOWS LIKE THIS MORNING. FOR NOW HAVE GONE COLDER THAN GUIDANCE BUT NOT AS COLD AS THE ECMWF SHOWS. LONG TERM... THURSDAY THROUGH TUESDAY...A PROGRESSIVE PATTERN WILL PREVAIL LATE THIS WEEK...THIS WEEKEND...AND EARLY NEXT WEEK UNDER A WEST TO NORTHWEST FLOW ALOFT. TEMPERATURES WILL MODERATE SOME ON THURSDAY BUT REMAIN WELL BELOW NORMAL AS THE ARCTIC AIR IS SLOW TO MODERATE. HIGHS WILL BE IN THE SINGLE DIGITS OVER THE EASTERN PLAINS WITH TEENS IN THE DENVER AREA. THERE WILL BE A GOOD CHANCE FOR MOUNTAIN SNOW THURSDAY WITH JUST A SLIGHT CHANCE ACROSS THE EASTERN PLAINS AS A DISTURBANCE PASSES OVER THE SOUTHERN ROCKIES. ANY SNOW THAT FALLS IS EXPECTED TO BE LIGHT AS THE MAIN LIFT WITH THIS SYSTEM STAYS SOUTH OF THE AREA. ON FRIDAY AND SATURDAY...AN UNORGANIZED TROUGH EMBEDDED IN WESTERLY FLOW WILL CONTINUE TO BRING A CHANCE FOR LIGHT SNOW TO THE AREA...MAINLY TO THE MOUNTAINS. THE MOIST WEST/NORTHWEST FLOW WILL PRODUCE OROGRAPHIC SNOW OVER THE MOUNTAINS. FLOW ALOFT WILL TURN TO THE NORTHWEST FRIDAY NIGHT AND SATURDAY AS THE TROUGH MOVES EAST OF THE AREA. MOUNTAIN SNOW MAY BE HEAVIER THIS PERIOD DUE TO BETTER OROGRAPHIC LIFT AND BEING CLOSER THE UPPER LEVEL SYSTEM. TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE FRIDAY AND SATURDAY. HOWEVER...THE LATEST ECMWF SHOWS THE COLD AIR SURGING WEST AGAIN SATURDAY...LIKELY KEEPING HIGHS BELOW FREEZING ACROSS THE EASTERN PLAINS. FOR SUNDAY THROUGH TUESDAY...NO MUCH CONFIDENCE IN THE FORECAST BECAUSE OF THE PROGRESSIVE PATTERN. MODEL TIMING AND LOCATION ON WAVES EMBEDDED IN THE FLOW ALOFT ARE CHANGING FROM RUN TO RUN. TEMPERATURES WILL EVEN BE TRICKY. ECMWF SHOWS THE MODIFIED ARCTIC AIR HANGING ON OVER THE EASTERN PLAINS WHILE WARMER PACIFIC AIR WILL BE MOVING OVER THE HIGHER TERRAIN AND OVER THE FRONT RANGE. WILL HAVE THE COLDEST TEMPERATURES OVER THE NORTHEAST PLAINS AND THE WARMEST OVER THE SOUTHERN FOOTHILLS. WILL HAVE 10 TO 40 POPS IN THE FORECAST FOR THIS TIME FRAME WITH THE HIGHEST POPS OVER THE MOUNTAINS. AVIATION...DIA SENSOR HAS BEEN REPORTING BKN CEILINGS BETWEEN 1500 AND 2000 FT EARLY THIS MORNING BUT CAN NOT SEE IT ON SATELLITE AS MOST OF IT APPEARS TO BE OVER ELBERT AND LINCOLN COUNTIES. FOR NOW WILL KEEP IT IN THE TAF WITH SOME FOG AS WELL WITH VISIBILITIES IN THE 2 TO 4 MILE RANGE THRU MID MORNING. WINDS WILL BE LIGHT SSE THRU THE MORNING HOURS. BY MIDDAY WINDS WILL BECOME MORE ELY AND CONTINUE THRU THE EVENING HOURS. THERE COULD BE A CHC OF LIGHT SNOW IN THE 00Z TO 06Z TIME PERIOD ALTHOUGH MOST OF IT MAY STAY CLOSER TO THE FOOTHILLS. OVERNIGHT A WEAK DENVER CYCLONE IS FCST TO DVLP SO THERE COULD BE SOME FOG AND LOW CLOUDS LATE TONIGHT INTO THU MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR COZ038-042- 044-046>051. WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR COZ039>041- 043-045. && SHORT TERM...D-L LONG TERM....MEIER AVIATION...D-L
Hazardous weather outlook, Feb 5, 11:02 AM MST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1102 AM MST WED FEB 5 2014 COZ030>051-061815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT. HIGH TEMPERATURES THIS AFTERNOON WILL STAY VERY COLD WITH HIGHS ONLY FROM NEAR ZERO TO 5 ABOVE OVER NORTHEAST COLORADO. SNOW WILL BECOME LIKELY ACROSS THE MOUNTAINS BY TONIGHT AS A WEAK DISTURBANCE MOVES OVER THE AREA. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE BY THURSDAY MORNING. AT LOWER ELEVATIONS THERE WILL BE A CHANCE OF LIGHT SNOW MAINLY TONIGHT WITH ACCUMULATIONS LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ARCTIC AIRMASS WILL REMAIN OVER NORTHEAST AND NORTH CENTRAL COLORADO THURSDAY WITH MAX TEMPERATURES IN THE SINGLE DIGITS AND LOWER TEENS. TEMPERATURES WILL SLOWLY MODERATE FRIDAY THROUGH THE WEEKEND. WESTERLY FLOW ALOFT WILL BRING PERIODS OF SNOW TO THE MOUNTAINS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SOME HEAVIER SNOWFALL FOR THE MOUNTAINS COULD OCCUR LATE FRIDAY AND INTO THIS WEEKEND AS A JET MOVES OVERHEAD TO INCREASE OROGRAPHIC SNOW. THIS JET WILL ALSO BRING STRONG WINDS TO THE MOUNTAINS FRIDAY AND SATURDAY WHICH WILL CAUSE LOW VISIBILITY AND DIFFICULT TRAVEL CONDITIONS. LIGHT SNOW WILL BE POSSIBLE ALONG THE URBAN CORRIDOR AND ACROSS THE EASTERN PLAINS THURSDAY MORNING...HOWEVER IF ANY ACCUMULATION OCCURS IT WILL BE VERY LIGHT. THEN THE NEXT CHANCE FOR SNOW WILL BE LATE FRIDAY NIGHT INTO SATURDAY...THEN AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 12:22 AM MST | Wind Chill Warning | BOU | Elbert, Larimer, Lincoln, Logan, Morgan, Phillips and 3 more | 11 hr |
| Feb 5, 12:22 AM MST | Wind Chill Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 3 more | 11 hr |
Nearby
Wind Chill Advisories in Colorado, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.